Well-posed elliptic Neumann problems involving irregular data and domains
Annales de l'I.H.P. Analyse non linéaire, Volume 27 (2010) no. 4, pp. 1017-1054.

Non-linear elliptic Neumann problems, possibly in irregular domains and with data affected by low integrability properties, are taken into account. Existence, uniqueness and continuous dependence on the data of generalized solutions are established under a suitable balance between the integrability of the datum and the (ir)regularity of the domain. The latter is described in terms of isocapacitary inequalities. Applications to various classes of domains are also presented.

Nous considérons des problèmes de Neumann pour des équations elliptiques non linéaires dans des domaines éventuellement non réguliers et avec des données peu régulières. Un équilibre entre l'intégrabilité de la donnée et l'(ir)régularité du domaine nous permet d'obtenir l'existence, l'unicité et la dépendance continue de solutions généralisées. L'irrégularité du domaine est décrite par des inégalités « isocapacitaires ». Nous donnons aussi des applications à certaines classes de domaines.

DOI: 10.1016/j.anihpc.2010.01.010
Classification: 35J25,  35B45
Keywords: Non-linear elliptic equations, Neumann problems, Generalized solutions, A priori estimates, Stability estimates, Capacity, Perimeter, Rearrangements
@article{AIHPC_2010__27_4_1017_0,
     author = {Alvino, Angelo and Cianchi, Andrea and Maz'ya, Vladimir G. and Mercaldo, Anna},
     title = {Well-posed elliptic {Neumann} problems involving irregular data and domains},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {1017--1054},
     publisher = {Elsevier},
     volume = {27},
     number = {4},
     year = {2010},
     doi = {10.1016/j.anihpc.2010.01.010},
     zbl = {1200.35105},
     mrnumber = {2659156},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1016/j.anihpc.2010.01.010/}
}
TY  - JOUR
AU  - Alvino, Angelo
AU  - Cianchi, Andrea
AU  - Maz'ya, Vladimir G.
AU  - Mercaldo, Anna
TI  - Well-posed elliptic Neumann problems involving irregular data and domains
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2010
DA  - 2010///
SP  - 1017
EP  - 1054
VL  - 27
IS  - 4
PB  - Elsevier
UR  - http://archive.numdam.org/articles/10.1016/j.anihpc.2010.01.010/
UR  - https://zbmath.org/?q=an%3A1200.35105
UR  - https://www.ams.org/mathscinet-getitem?mr=2659156
UR  - https://doi.org/10.1016/j.anihpc.2010.01.010
DO  - 10.1016/j.anihpc.2010.01.010
LA  - en
ID  - AIHPC_2010__27_4_1017_0
ER  - 
%0 Journal Article
%A Alvino, Angelo
%A Cianchi, Andrea
%A Maz'ya, Vladimir G.
%A Mercaldo, Anna
%T Well-posed elliptic Neumann problems involving irregular data and domains
%J Annales de l'I.H.P. Analyse non linéaire
%D 2010
%P 1017-1054
%V 27
%N 4
%I Elsevier
%U https://doi.org/10.1016/j.anihpc.2010.01.010
%R 10.1016/j.anihpc.2010.01.010
%G en
%F AIHPC_2010__27_4_1017_0
Alvino, Angelo; Cianchi, Andrea; Maz'ya, Vladimir G.; Mercaldo, Anna. Well-posed elliptic Neumann problems involving irregular data and domains. Annales de l'I.H.P. Analyse non linéaire, Volume 27 (2010) no. 4, pp. 1017-1054. doi : 10.1016/j.anihpc.2010.01.010. http://archive.numdam.org/articles/10.1016/j.anihpc.2010.01.010/

[1] A. Alvino, Formule di maggiorazione e regolarizzazione per soluzioni di equazioni ellittiche del secondo ordine in un caso limite, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei 62 (1977), 335-340 | Zbl

[2] A. Alvino, V. Ferone, P.-L. Lions, G. Trombetti, Convex symmetrization and applications, Ann. Inst. H. Poincaré Anal. Non Linéaire 14 (1997), 275-293 | EuDML | Numdam | MR | Zbl

[3] A. Alvino, P.-L. Lions, G. Trombetti, Comparison results for elliptic and parabolic equations via Schwarz symmetrization, Ann. Inst. H. Poincaré Anal. Non Linéaire 7 (1990), 37-65 | EuDML | Numdam | MR | Zbl

[4] A. Alvino, S. Matarasso, G. Trombetti, Elliptic boundary value problems: comparison results via symmetrization, Ricerche Mat. 51 (2002), 341-355 | MR | Zbl

[5] A. Alvino, A. Mercaldo, Nonlinear elliptic problems with L 1 data: an approach via symmetrization methods, Mediter. J. Math. 5 (2008), 173-185 | MR | Zbl

[6] L. Ambrosio, N. Fusco, D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Clarendon Press, Oxford (2000) | MR | Zbl

[7] F. Andreu, J.M. Mazon, S. Segura De Leon, J. Toledo, Quasi-linear elliptic and parabolic equations in L 1 with nonlinear boundary conditions, Adv. Math. Sci. Appl. 7 (1997), 183-213 | MR | Zbl

[8] A. Ben Cheikh, O. Guibé, Nonlinear and non-coercive elliptic problems with integrable data, Adv. Math. Sci. Appl. 16 (2006), 275-297 | MR | Zbl

[9] P. Bénilan, L. Boccardo, T. Gallouët, R. Gariepy, M. Pierre, J.L. Vazquez, An L 1 -theory of existence and uniqueness of solutions of nonlinear elliptic equations, Ann. Sc. Norm. Sup. Pisa Cl. Sci. 22 (1995), 241-273 | EuDML | Numdam | MR | Zbl

[10] C. Bennett, R. Sharpley, Interpolation of Operators, Academic Press, Boston (1988) | MR | Zbl

[11] M.F. Betta, Neumann problems: comparison results, Rend. Accad. Sci. Fis. Mat. Napoli 57 (1990), 41-58 | MR | Zbl

[12] L. Boccardo, T. Gallouët, Nonlinear elliptic and parabolic equations involving measure data, J. Funct. Anal. 87 (1989), 149-169 | MR | Zbl

[13] L. Boccardo, T. Gallouët, Nonlinear elliptic equations with right-hand side measures, Comm. Partial Differential Equations 17 (1992), 641-655 | MR | Zbl

[14] Yu.D. Burago, V.A. Zalgaller, Geometric Inequalities, Springer-Verlag, Berlin (1988) | MR | Zbl

[15] J. Chabrowski, On the Neumann problem with L 1 data, Colloq. Math. 107 (2007), 301-316 | EuDML | MR | Zbl

[16] S.-Y.A. Chang, P.C. Yang, Conformal deformation of metrics on S 2 , J. Differential Geom. 27 (1988), 259-296 | MR

[17] J. Cheeger, A lower bound for the smallest eigenvalue of the Laplacian, Problems in Analysis, Princeton Univ. Press, Princeton (1970), 195-199 | MR | Zbl

[18] A. Cianchi, On relative isoperimetric inequalities in the plane, Boll. Unione Mat. Ital. Sez. B 3 (1989), 289-326 | MR | Zbl

[19] A. Cianchi, Elliptic equations on manifolds and isoperimetric inequalities, Proc. Roy. Soc. Edinburgh Sect. A 114 (1990), 213-227 | MR | Zbl

[20] A. Cianchi, Moser–Trudinger inequalities without boundary conditions and isoperimetric problems, Indiana Univ. Math. J. 54 (2005), 669-705 | MR | Zbl

[21] A. Cianchi, D.E. Edmunds, P. Gurka, On weighted Poincaré inequalities, Math. Nachr. 180 (1996), 15-41 | MR | Zbl

[22] A. Cianchi, V.G. Maz'Ya, Neumann problems and isocapacitary inequalities, J. Math. Pures Appl. 89 (2008), 71-105 | MR | Zbl

[23] A. Cianchi, V.G. Maz'ya, Estimates for solutions to the Schrödinger equation under Neumann boundary conditions, in preparation

[24] R. Courant, D. Hilbert, Methods of Mathematical Physics, John Wiley & Sons, New York (1953) | Zbl

[25] A. Dall'Aglio, Approximated solutions of equations with L 1 data. Application to the H-convergence of quasi-linear parabolic equations, Ann. Mat. Pura Appl. 170 (1996), 207-240 | MR | Zbl

[26] G. Dal Maso, Notes on capacity theory, manuscript

[27] G. Dal Maso, A. Malusa, Some properties of reachable solutions of nonlinear elliptic equations with measure data, Ann. Sc. Norm. Sup. Pisa Cl. Sci. 25 (1997), 375-396 | EuDML | Numdam | MR | Zbl

[28] G. Dal Maso, F. Murat, L. Orsina, A. Prignet, Renormalized solutions of elliptic equations with general measure data, Ann. Sc. Norm. Sup. Pisa Cl. Sci. 28 (1999), 741-808 | EuDML | Numdam | MR | Zbl

[29] A. Decarreau, J. Liang, J.-M. Rakotoson, Trace imbeddings for T-sets and application to Neumann–Dirichlet problems with measures included in the boundary data, Ann. Fac. Sci. Toulouse Math. 5 (1996), 443-470 | EuDML | Numdam | MR | Zbl

[30] T. Del Vecchio, Nonlinear elliptic equations with measure data, Potential Anal. 4 (1995), 185-203 | MR | Zbl

[31] G. Dolzmann, N. Hungerbühler, S. Müller, Uniqueness and maximal regularity for nonlinear elliptic systems of n-Laplace type with measure valued right-hand side, J. Reine Angew. Math. 520 (2000), 1-35 | MR | Zbl

[32] J. Droniou, Solving convection–diffusion equations with mixed, Neumann and Fourier boundary conditions and measures as data, by a duality method, Adv. Differential Equations 5 (2000), 1341-1396 | MR | Zbl

[33] J. Droniou, J.-L. Vasquez, Noncoercive convection–diffusion elliptic problems with Neumann boundary conditions, Calc. Var. Partial Differential Equations 34 (2009), 413-434 | MR | Zbl

[34] A. Ferone, Symmetrization for degenerate Neumann problems, Rend. Accad. Sci. Fis. Mat. Napoli 60 (1993), 27-46 | MR | Zbl

[35] V. Ferone, Symmetrization in a Neumann problem, Matematiche 41 (1986), 67-78 | MR | Zbl

[36] A. Fiorenza, C. Sbordone, Existence and uniqueness results for solutions of nonlinear equations with right-hand side in L 1 (Ω), Studia Math. 127 (1998), 223-231 | EuDML | MR | Zbl

[37] S. Gallot, Inégalités isopérimétriques et analitiques sur les variétés riemanniennes, Asterisque 163 (1988), 31-91 | MR

[38] M.L. Goldman, Sharp estimates for the norms of Hardy-type operators on the cones of quasimonotone functions, Proc. Steklov Inst. Math. 232 (2001), 1-29 | MR | Zbl

[39] L. Greco, T. Iwaniec, C. Sbordone, Inverting the p-harmonic operator, Manuscripta Math. 92 (1997), 249-258 | EuDML | MR | Zbl

[40] P. Haiłasz, P. Koskela, Isoperimetric inequalities and imbedding theorems in irregular domains, J. London Math. Soc. 58 (1998), 425-450 | MR

[41] H. Heinig, L. Maligranda, Weighted inequalities for monotone and concave functions, Studia Math. 116 (1995), 133-165 | EuDML | MR | Zbl

[42] B. Kawohl, Rearrangements and Convexity of Level Sets in PDE, Lecture Notes in Math. vol. 1150, Springer-Verlag, Berlin (1985) | MR | Zbl

[43] S. Kesavan, On a comparison theorem via symmetrisation, Proc. Roy. Soc. Edinburgh Sect. A 119 (1991), 159-167 | MR | Zbl

[44] S. Kesavan, Symmetrization & Applications, Ser. Anal. vol. 3, World Scientific, Hackensack (2006) | MR | Zbl

[45] T. Kilpeläinen, J. Malý, Sobolev inequalities on sets with irregular boundaries, Z. Anal. Anwend. 19 (2000), 369-380 | EuDML | MR | Zbl

[46] D.A. Labutin, Embedding of Sobolev spaces on Hölder domains, Mat. Inst. Steklova 227 (1999), 170-179, Proc. Steklov Inst. Math. 227 (1999), 163-172 | MR | Zbl

[47] P.-L. Lions, F. Murat, Sur les solutions renormalisées d'équations elliptiques non linéaires, manuscript

[48] P.-L. Lions, F. Pacella, Isoperimetric inequalities for convex cones, Proc. Amer. Math. Soc. 109 (1990), 477-485 | MR | Zbl

[49] C. Maderna, S. Salsa, Symmetrization in Neumann problems, Appl. Anal. 9 (1979), 247-256 | MR | Zbl

[50] C. Maderna, S. Salsa, A priori bounds in non-linear Neumann problems, Boll. Un. Mat. Ital. B 16 (1979), 1144-1153 | MR | Zbl

[51] J. Malý, W.P. Ziemer, Fine Regularity of Solutions of Elliptic Partial Differential Equations, Amer. Math. Soc., Providence (1997) | MR | Zbl

[52] V.G. Maz'Ya, Classes of regions and imbedding theorems for function spaces, Dokl. Akad. Nauk 133 (1960), 527-530, Soviet Math. Dokl. 1 (1960), 882-885 | MR | Zbl

[53] V.G. Maz'Ya, Some estimates of solutions of second-order elliptic equations, Dokl. Akad. Nauk 137 (1961), 1057-1059, Soviet Math. Dokl. 2 (1961), 413-415 | MR | Zbl

[54] V.G. Maz'Ya, On weak solutions of the Dirichlet and Neumann problems, Tr. Mosk. Mat. Obs. 20 (1969), 137-172, Trans. Moscow Math. Soc. 20 (1969), 135-172 | MR | Zbl

[55] V.G. Maz'Ya, Sobolev Spaces, Springer-Verlag, Berlin (1985) | MR | Zbl

[56] V.G. Maz'Ya, S.V. Poborchi, Differentiable Functions on Bad Domains, World Scientific, Singapore (1997) | MR | Zbl

[57] G. Mingione, Gradient estimates below the duality exponent, Math. Ann. 346 (2010), 571-627 | MR | Zbl

[58] F. Murat, Soluciones renormalizadas de EDP elipticas no lineales, Laboratoire d'Analyse Numérique de l'Université Paris VI, 1993, preprint 93023

[59] F. Murat, Équations elliptiques non linéaires avec second membre L 1 ou mesure, Actes du 26ème Congrés National d'Analyse Numérique, Les Karellis, France (1994), A12-A24

[60] M.M. Porzio, Some results for non-linear elliptic problems with mixed boundary conditions, Ann. Mat. Pura Appl. 184 (2005), 495-531 | MR | Zbl

[61] A. Prignet, Conditions aux limites non homogènes pour des problèmes elliptiques avec second membre mesure, Ann. Fac. Sci. Toulouse Math. 6 (1997), 297-318 | EuDML | Numdam | MR

[62] J. Serrin, Pathological solutions of elliptic partial differential equations, Ann. Sc. Norm. Sup. Pisa Cl. Sci. 18 (1964), 385-387 | EuDML | Numdam | MR | Zbl

[63] G. Stampacchia, Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus, Ann. Inst. Fourier 15 (1965), 189-258 | EuDML | Numdam | MR | Zbl

[64] G. Talenti, Elliptic equations and rearrangements, Ann. Sc. Norm. Sup. Pisa Cl. Sci. 3 (1976), 697-718 | EuDML | Numdam | MR | Zbl

[65] G. Talenti, Nonlinear elliptic equations, rearrangements of functions and Orlicz spaces, Ann. Mat. Pura Appl. 120 (1979), 159-184 | MR | Zbl

[66] G. Trombetti, Symmetrization methods for partial differential equations, Boll. Unione Mat. Ital. Sez. B 4 (2000), 601-634 | EuDML | MR | Zbl

[67] J.L. Vazquez, Symmetrization and mass comparison for degenerate nonlinear parabolic and related elliptic equations, Adv. Nonlinear Stud. 5 (2005), 87-131 | MR | Zbl

[68] E. Zeidler, Nonlinear Functional Analysis and Its Applications, vol. II/B, Springer-Verlag, New York (1990) | MR

[69] W.P. Ziemer, Weakly Differentiable Functions, Springer-Verlag, New York (1989) | MR | Zbl

Cited by Sources: